[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.3.44. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Case Reports
June 1928

GRANULOCYTIC APLASIA OF THE BONE MARROW FOLLOWING THE USE OF ARSENIC

Author Affiliations

MILWAUKEE
From the Milwaukee Children's Hospital.

Am J Dis Child. 1928;35(6):1032-1037. doi:10.1001/archpedi.1928.01920240079010
Abstract

Arsenic poisoning in children has been reported only occasionally. Veeder and Jeans1 referred to three cases seen in the course of several thousand injections of arsphenamine. In one case the liver was affected and there was severe jaundice; in another there were skin disturbances; in the third, which was fatal, there was found an encephalitis.

McBride2 reported a case of "hemorrhagic encephalitis" in a boy, aged 4, which resulted from the administration of arsphenamine. He noted increased pulse rate, headache, nausea, general convulsions, pain in the extremities, twitching of the hands and feet, deep coma and abdominal distention. Following the intravenous administration of sodium thiosulphate, the boy recovered.

Dodd and Wilkinson3 have recently reported the case of a colored girl, aged 11, with severe granulocytic aplasia of the bone marrow following the administration of sulpharsphenamine. The symptoms in their patient were pain in the side; enlarged liver

First Page Preview View Large
First page PDF preview
First page PDF preview
×